Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Can stiff neck,throat and gurgling stomach lead to petechiae?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I had a cold for two weeks a week after I went to er for stomach pain and constant gurrling stomach I was told gerd via the er. Was prescribed 40mg protonix and sulfrcrate. My PC dr took me off the sulfrcrate but kept me on the protroix, I been on the protonixfor 3 months now.the last week I have a stiff neck and left arm and sholder feel week.i still have gurrling stomach when laying down and out of no where I suddenly devloped petechiae on my forarm. I only took protonix and asprin the day it happened, what could it be ? Can the petechiae be related to the stiff neck/throat and gurgling stomach?
Posted Fri, 31 Jan 2014 in General Health
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Petechia not related to neck/stomach problem Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Mr XXXXXXX The petechia in the forearm is unlikely to be related to neck and stomach problem. Its more likely to be due to Aspirin(antiplatelet agent). Intake of Aspirin may cause qualitative ( defect in function) defect in platelt and may lead to petechia. There is no cause for concern if the petechia are localized. Consult your Physician if the petechia increase or recur. In case you need any further assistance, will be glad to assist you. Take Care Best Regards Dr T Shobha Deepak MBBS,MD
Above answer was peer-reviewed by
Follow-up: Can stiff neck,throat and gurgling stomach lead to petechiae? 10 hours later
Thank you for your response on the petechia. It was localized . I have read the side effects of protonix . Could the protonix be causing my stiff neck/throat and one arm? I cant really tell if its my neck or throat that is stiff . Im taking generic protoinx because the brand name is quite expensive. And how long really should i be taking protonix ? I have heard long term use causes more harm then good. Sorry for the typos via my touch phone in my orginal question.All my blood work both times in er once for the stomach pain and then a trip there for the petechia came out clear .same as my PC doctor did follow up blood work
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Long term use of Pantoprozole not advisable Detailed Answer: Greetings Long term empirical use of Pantoprozole which is a proton pump inhibitor is not advisable( as you are already aware of possible adverse effects). If the symptom persist persists after discontinuation( if discontinued after 2 months of intake) it's a valid indication for an upper gastrointestinal endoscopy to rule out non healing ulcer as the cause for persistent/recurrent ulcer. Also possibility of H Pylori( based on your geographical location) should be considered as cause for continued use of Pantoprozole or recurrence of symptoms after discontinuing. Pantoprozole is not associated with side effect profile of neck stiffness and throat symptoms. Do get back to me if you need any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor